Alert archive / Connecticut / Flash Flood Warnings in 2014

Flash Flood Warning 31, NWS Boston/Norton, MA

August 1, 2014

NWS Boston/Norton, MA issued this flash flood warning at Aug 1, 2014, 3:29 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 3:29 PM EDT (19:29 UTC)
Expired
Aug 1, 2014, 5:30 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

The radar

The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WGUS51 KBOX 011929
FFWBOX
CTC013-012130-
/O.NEW.KBOX.FF.W.0031.140801T1929Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 530 PM EDT

* AT 327 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  TORRENTIAL RAINFALL NEAR BOLTON...CLOSE TO THE HARTFORD AND 
  TOLLAND COUNTY LINE. RAINFALL TOTALS OF UP TO 3 INCHES IN A SHORT 
  TIME WILL CAUSE RAPID FLOODING OF ROADS...UNDERPASSES AND OTHER 
  POOR DRAINAGE AREAS.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VERNON...COVENTRY...HEBRON...BOLTON AND ANDOVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
      4181 7247

$$

JWERND
2 follow-up statements
723 
WGUS71 KBOX 012004
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT FRI AUG 1 2014

CTC013-012130-
/O.CON.KBOX.FF.W.0031.000000T0000Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-
404 PM EDT FRI AUG 1 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
WESTERN TOLLAND COUNTY...

AT 402 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN IN THE BOLTON AREA. A SPOTTER IN BOLTON REPORTED 1.70 
INCHES OF RAIN IN ONE HOUR AND TWENTY MINUTES.

ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY IN WESTERN TOLLAND 
COUNTY BEFORE 530 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF STREETS AND
UNDERPASSES IS IMMINENT. DO NOT DRIVE THROUGH FLOODED ROADS AND FIND
ALTERNATE ROUTES.

&&

LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
      4181 7247

$$

JWD
110 
WGUS71 KBOX 012110
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT FRI AUG 1 2014

CTC013-012119-
/O.CAN.KBOX.FF.W.0031.000000T0000Z-140801T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOLLAND CT-
510 PM EDT FRI AUG 1 2014

...THE FLASH FLOOD WARNING FOR WESTERN TOLLAND COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO TOLLAND COUNTY.

&&

LAT...LON 4183 7236 4173 7233 4171 7246 4176 7247
      4181 7247

$$

JWD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:04 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 1, 2:04 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
204 PM EDT FRI AUG 1 2014

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOW PRESSURE
WILL LIKELY BRING A PERIOD OF STEADY RAIN TO AT LEAST SOUTHEAST
NEW ENGLAND ON SATURDAY WITH PERHAPS JUST A FEW SPOT SHOWERS
AROUND ON SUNDAY. SEASONABLE WEATHER IS EXPECTED EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...SCATTERED SHOWERS AND ISOLATED TSTMS HAVE
DEVELOPED ACROSS THE INTERIOR MORE OR LESS ALONG THE PATTERN
ADVERTIZED BY THE HRRR. SUFFICIENT INSTABILITY AND WEAK SHORT WAVE
TROF SEEN IN WATER VAPOR IMAGERY HELPING TO SET OFF THE SCATTERED
CONVECTION. WIND SHEAR IS RELATIVELY LOW AND SO NOT TOO LIKELY TO
SEE SEVERE...ALTHOUGH WILL NEED TO BE ON THE LOOKOUT FOR THE RISK
OF A HIGHLY LOCALIZED PULSE STORM. AREA OF GREATEST INSTABILITY
THIS AFTERNOON ANTICIPATED TO BE BOUNDED BY AREA ALONG AND TO
RIGHT OF LWM-BED-IJD-HFD-BAF-ORE-AFN-MHT LINE. BRIEF HEAVY
DOWNPOURS POSSIBLE WITH SOME STORMS. WITNESSED DUAL POL RAFL RATE
UP TO 1.5 INCHES/HOUR WITH STORM THAT PASSED ACROSS HOLYOKE.

TEMPS STILL LOOK ON TRACK FROM MID MORNING UPDATE EXCEPT WHERE
LOCAL COOLING IN VICINITY OF CONVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
***A PERIOD OF STEADY RAIN APPEARS LIKELY ON SATURDAY FOR AT LEAST
  THE SOUTHEAST NEW ENGLAND***

TONIGHT...

ANY LEFT OVER SHOWERS/ISOLATED THUNDERSTORMS SHOULD DIMINISH EARLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.  OTHERWISE...EXPECT
MUCH OF THE NIGHT TO BE DRY WITH MORE PATCHY FOG DEVELOPING LATE IN
THE TYPICALLY PRONE LOCATIONS.  A WAVE OF LOW PRESSURE WORKING UP
ALONG A STALLED BOUNDARY TO OUR EAST MAY ALLOW RAIN TO OVERSPREAD
SOUTHERN SECTIONS TOWARDS DAYBREAK SATURDAY.

SATURDAY...

A WAVE OF LOW PRESSURE AND ITS ASSOCIATED TROPICAL MOISTURE WILL
WORK NORTHWARD ALONG A STALLED BOUNDARY TO OUR EAST.  GIVEN WEAK
BAROCLINICITY THIS TIME OF YEAR...THE MODELS OFTEN STRUGGLE WITH THE
PLACEMENT/TIMING OF PRECIPITATION SHIELDS.  THIS CASE IS NO
EXCEPTION...AS THE MODELS HAVE BEEN ALL OVER THE PLACE IN THE LAST
48 HOURS.  WE DO THINK THAT AT LEAST SOUTHEAST SECTIONS WILL SEE A
PERIOD OF STEADY RAIN WITH SOME SCATTERED SHOWERS FURTHER BACK INTO
THE INTERIOR.  PWATS WILL APPROACH 2 INCHES IN OUR SOUTHEAST
SECTIONS...SO SOME LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG PORTIONS
OF THE SOUTHEAST NEW ENGLAND COAST.  INSTABILITY IS VERY
LIMITED...SO DID NOT INCLUDE ANY THUNDER IN THE FORECAST.

ALL IN ALL...WE HAVE LOW CONFIDENCE IN THE LOCATION/TIMING OF THE
RAIN SHIELD ON SATURDAY.  HOWEVER...WE DO THINK AT LEAST THE
SOUTHEAST NEW ENGLAND COAST WILL SEE A PERIOD OF STEADY RAIN WHICH
MAY BE HEAVY FOR A TIME.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

* SHOWERS AND THUNDERSTORMS POSSIBLE EARLY NEXT WEEK

THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM.
HOWEVER...THERE ARE DEFINITELY DIFFERENCES BOTH IN THE DETAILS AND
ALSO IN PARTS OF THE SYNOPTIC PATTERN...PARTICULARLY AROUND THE
POTENTIAL SYSTEM FOR THE WEEKEND.  USED A BLEND OF AVAILABLE
GUIDANCE FOR MUCH OF THE FORECAST.

SATURDAY NIGHT AND SUNDAY...A STATIONARY FRONT OFF THE COAST SHIFTS
WEST OVER SOUTHERN NEW ENGLAND.  COMBINED WITH AN INCREASE IN
SUBTROPICAL MOISTURE...EXPECT A FAIRLY STEADY RAINFALL ACROSS AT
LEAST A PORTION OF SOUTHERN NEW ENGLAND THROUGH PART OF THIS TIME.
THERE ARE STILL DIFFERENCES IN THE MODELS BOTH IN THE WESTWARD
EXTENT OF THE FRONT AND IN THE TIMING SO RAIN IS POSSIBLE THROUGHOUT
THIS TIME PERIOD AND ACROSS THE REGION.  HOWEVER...THE HIGHEST
LIKELIHOOD FOR RAIN IS ALONG THE SOUTH COAST...RI...AND SE MA. THE
NAM INDICATES ENOUGH INSTABILITY FOR SOME ISOLATED THUNDER...BUT IT
IS ALONE IN FORECASTING THAT SO WILL LEAVE IT OUT FOR THE TIME
BEING.

MONDAY AND TUESDAY...STATIONARY FRONT SLOWLY SHIFTS BACK OFFSHORE
BRINGING AN END TO THE STEADY RAINFALL. HOWEVER...LOW PRESSURE
MOVING THROUGH QUEBEC WILL BRING A COLD FRONT TOWARDS SOUTHERN NEW
ENGLAND.  EXPECT THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS
PERIODICALLY.

WEDNESDAY AND THURSDAY...HIGH PRESSURE BUILDS IN BEHIND THE COLD
FRONT. COOLER BUT QUIET WEATHER IS EXPECTED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THIS AFTERNOON THROUGH SATURDAY...

THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR
CONDITIONS EXCEPT BRIEFLY LOWER IN VICINITY OF SCATTERED
SHOWERS/TSTMS. SEA BREEZES ALONG THE COAST.

TONIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS
EXCEPT PATCHY FOG IN THE TYPICALLY PRONE LOCATIONS LATE.

SATURDAY...MODERATE CONFIDENCE. EXPECT A PERIOD OF FAIRLY STEADY RAIN
ACROSS SOUTHERN AND EASTERN SECTIONS OF THE REGION WITH WIDESPREAD
MVFR CIGS AND VSBYS. GENERALLY VFR ACROSS THE NW HALF OF THE AREA.

KBOS TAF...HIGH CONFIDENCE IN VFR CONDITIONS THIS AFTERNOON AND
TONIGHT. MOST TSTM ACTIVITY SHOULD OCCUR NW OF THE AIRFIELD BUT A
LOW PROBABILITY EXISTS OF ONE MOVING ACROSS THE AIR FIELD. EAST SOUTHEAST
SEA BREEZE SHOULD PERSIST THROUGH THE AFTERNOON AND THEN SHIFT TO
BE FROM SW AFTER ABOUT 00Z. NW EDGE OF RAIN SHIELD MAY BE CLOSE TO
BOS LATE SAT MORNING AND AFTERNOON.

KBDL TAF...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THIS AFTERNOON
EXCEPT POSSIBLY BRIEFLY LOWER IN VICINITY OF ANY TSTMS. VFR
CONDITIONS EXPECTED TONIGHT EXCEPT THERE COULD BE A FEW HOURS OF
MVFR VSBYS IN FOG...ESPECIALLY IF THE IMMEDIATE AREA IS AFFECTED
BY ANY SHOWERS/TSTMS THIS AFTERNOON. VFR CONDITIONS EXPECTED AT
OUTSET SAT BUT RAIN SHIELD MAY COME JUST FAR ENOUGH NORTH FOR MVFR
CIGS AND VSBYS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.  MAINLY VFR
NW...CHANCE FOR MVFR CIGS/VSBYS IN SCATTERED SHOWERS. MVFR
CONDITIONS MORE PROBABLE TOWARDS EASTERN MA/RI IN -RA.

MONDAY AND TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW
PROBABILITY OF MVFR/IFR CONDITIONS IN SCT -SHRA/TSRA.  COLD FRONT
MOVES THROUGH SOUTHERN NEW ENGLAND TUESDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...TODAY THROUGH SATURDAY...

HIGH CONFIDENCE. UPPER LEVEL RIDGING EAST OF THE WATERS WILL KEEP
WINDS/SEAS BELOW SCA ADVISORY THRESHOLDS THROUGH SATURDAY AFTERNOON.
VISIBILITIES WILL GENERALLY BE GOOD...BUT SOME REDUCTIONS ARE
POSSIBLE ON SATURDAY ACROSS THE SOUTHERN AND EASTERN WATERS IN RAIN.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE. QUIET BOATING WEATHER
EXPECTED WITH HIGH PRESSURE OVER THE WATERS.  RAIN IS LIKELY THROUGH
SUNDAY WITH A WAVERING STATIONARY FRONT NEAR OR OVER THE WATERS.
VISIBILITIES ARE LIKELY TO BE REDUCED IN FOG.

MONDAY AND TUESDAY...HIGH CONFIDENCE.  QUIET BOATING WEATHER
EXPECTED. COLD FRONT MOVES OVER THE WATERS LATE TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/RLG/THOMPSON
NEAR TERM...FRANK/RLG/THOMPSON
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...FRANK/RLG/THOMPSON
MARINE...FRANK/RLG
Hazardous weather outlook, Aug 1, 3:28 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
328 AM EDT FRI AUG 1 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
328 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
328 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 1, 12:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1257 PM EDT FRI AUG 1 2014

MAZ010-011-011745-
EASTERN HAMPDEN-EASTERN HAMPSHIRE-
1257 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SOUTHAMPTON...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...HADLEY...
HATFIELD...WESTHAMPTON AND PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4226 7274 4231 7274 4243 7249 4241 7248
      4241 7244 4227 7234 4217 7275 4226 7279
TIME...MOT...LOC 1656Z 243DEG 17KT 4224 7271

JWD
Special weather statement, Aug 1, 1:30 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
130 PM EDT FRI AUG 1 2014

MAZ010-011815-
EASTERN HAMPSHIRE-
130 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM NEAR THE CONNECTICUT RIVER IN WESTERN
MASSACHUSETTS...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOUTH HADLEY...OR NEAR HOLYOKE...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS ACROSS HAMPSHIRE COUNTY
THROUGH 215 PM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...
WARE...GRANBY...HADLEY AND PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4241 7245 4242 7240 4233 7235 4231 7236
      4231 7234 4226 7231 4222 7261 4224 7262
      4226 7260 4229 7260 4228 7263 4224 7265
      4228 7268
TIME...MOT...LOC 1729Z 242DEG 15KT 4226 7263

JWD
Special weather statement, Aug 1, 1:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT FRI AUG 1 2014

MAZ004-026-NHZ011-015-011830-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-WESTERN AND
CENTRAL HILLSBOROUGH-
153 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM DEVELOPING IN NORTHERN WORCESTER COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ROYALSTON...OR 8 MILES NORTHEAST OF
ORANGE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...AS IT HEADS TOWARD THE NEW HAMPSHIRE
BORDER BY 230 PM.

LOCATIONS IMPACTED INCLUDE...
FITCHBURG...GARDNER...ATHOL...WINCHENDON...LUNENBURG...TOWNSEND...
TEMPLETON...ASHBURNHAM...RINDGE...NEW IPSWICH...WILTON...ASHBY...
FITZWILLIAM...GREENVILLE...PHILLIPSTON...MASON...TEMPLE...ROYALSTON
AND SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4264 7172 4260 7223 4261 7223 4264 7222
      4266 7223 4266 7224 4267 7225 4269 7226
      4285 7181
TIME...MOT...LOC 1752Z 252DEG 24KT 4267 7216

JWD
Special weather statement, Aug 1, 3:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
303 PM EDT FRI AUG 1 2014

CTZ002-003-011945-
TOLLAND-HARTFORD-
303 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORM ON THE HARTFORD AND TOLLAND COUNTY LINE...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BOLTON...OR NEAR MANCHESTER...MOVING EAST AT
15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS ACROSS SOUTH CENTRAL TOLLAND
COUNTY.

IN ADDITION...THIS STORM WILL PRODUCE MINOR URBAN FLOODING. TWO
INCHES OF RAIN COULD FALL IN A SHORT TIME. A FLOOD ADVISORY REMAINS
POSTED UNTIL 445 PM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...GLASTONBURY...VERNON...MANSFIELD...COVENTRY...HEBRON...
WILLINGTON...COLUMBIA...BOLTON AND ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. AVOID FLOODED ROADS.

&&

LAT...LON 4170 7250 4179 7252 4185 7223 4174 7220
TIME...MOT...LOC 1901Z 254DEG 11KT 4176 7245

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:50 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region115 min
Aug 1, 3:03 PM EDTSpecial Weather StatementBOX42 min

Nearby

Flash Flood Warnings in Connecticut, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.